Alert archive / North Dakota / Wind Advisories in 2021
Wind Advisory 21, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 17, 2021, 5:52 PM CST for 10 counties in North Dakota. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2021, 5:52 PM CST (23:52 UTC)
- Expired
- Nov 17, 2021, 10:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 79 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307 WWUS73 KBIS 172352 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 552 PM CST Wed Nov 17 2021 NDZ003>005-011>013-021>023-025-036-037-180400- /O.EXP.KBIS.HW.W.0007.000000T0000Z-211118T0000Z/ /O.NEW.KBIS.WI.Y.0021.211117T2352Z-211118T0400Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Wells-Foster-Kidder-Stutsman- Including the cities of Carrington, Fessenden, Wilton, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, Shell Valley, Underwood, St. John, Harvey, Rugby, Rolette, Drake, Towner, Velva, Mohall, Garrison, Goodrich, Steele, Rolla, Washburn, Turtle Lake, and Bottineau 552 PM CST Wed Nov 17 2021 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...Strong northwest winds with occasional gusts to 50 mph this evening. * WHERE...North central North Dakota and portions of the James River Valley. * WHEN...Until 10 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be hazardous, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution while driving, especially if operating a high-profile vehicle. Secure any outdoor objects. && $$ NDZ001-002-009-010-017>020-031>035-040>048-050-051-180100- /O.EXP.KBIS.HW.W.0007.000000T0000Z-211118T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver- Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger- Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Parshall, Hettinger, Bismarck, Lamoure, Linton, Killdeer, Dickinson, Mandan, Marmarth, New Leipzig, New Town, Watford City, Columbus, Solen, Hazen, New England, Wishek, Ellendale, Portal, Lignite, Mott, Beach, Napoleon, Beulah, Ashley, Center, Bowman, Edgeley, Medora, Selfridge, Bowbells, Carson, Elgin, Fort Yates, Halliday, Gackle, Oakes, Kulm, Crosby, Strasburg, Powers Lake, Stanley, and Williston 552 PM CST Wed Nov 17 2021 /452 PM MST Wed Nov 17 2021/ ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST/5 PM MST/ THIS EVENING... Strong northwest winds have ended, and will continue to weaken through this evening. $$ Heinert
1 follow-up statement
982 WWUS73 KBIS 180349 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 949 PM CST Wed Nov 17 2021 NDZ003>005-011>013-021>023-025-036-037-180500- /O.EXP.KBIS.WI.Y.0021.000000T0000Z-211118T0400Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Wells-Foster-Kidder-Stutsman- Including the cities of Carrington, Fessenden, Wilton, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, Shell Valley, Underwood, St. John, Harvey, Rugby, Rolette, Drake, Towner, Velva, Mohall, Garrison, Goodrich, Steele, Rolla, Washburn, Turtle Lake, and Bottineau 949 PM CST Wed Nov 17 2021 ...WIND ADVISORY WILL EXPIRE AT 10 PM CST THIS EVENING... Northwest winds will continue to weaken through the night. $$ Heinert
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 17, 2:32 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Nov 17, 2:32 PM CST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 232 PM CST Wed Nov 17 2021 .SHORT TERM...(This evening through Thursday) Issued at 142 PM CST Wed Nov 17 2021 Current analysis places stacked low now pushing into southeast Ontario. Tight pressure gradient over our area from this system continues to produce strong winds, though there has been a noticed decrease in gusts over part of the far west where gradient is relaxing some. Scattered snow showers continue in cyclonic flow with this system, briefly reducing visibility at times. Over the far southwest, skies continue to clear. For the rest of this afternoon into tonight, aforementioned low pushes east across Ontario, while high works its way in. Winds will decrease in the evening as the pressure gradient relaxes, and snow showers will come to an end. On Thursday, quiet but chilly weather expected as surface ridge quickly passes over, with light winds then turning southerly in its wake. .LONG TERM...(Friday through Wednesday) Issued at 142 PM CST Wed Nov 17 2021 Quiet and warmer weather for Friday as upper ridge passes over. Saturday remains quiet, but a weak cold front passing through may lead to temperatures being a few degrees colder. Early Sunday a clipper system will move through. Notably cooler temperatures expected with this, along with some gusty winds and possibly a little light snow. Quieter weather then expected to start the work week. An unsettled pattern may develop towards mid-week, but still a fair amount of uncertainty on this. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1255 PM CST Wed Nov 17 2021 Strong northwest winds continue over the area, but will be on the decrease by early this evening. Widespread MVFR ceilings with scattered snow showers producing IFR/MVFR visibility will continue through the afternoon. The exception will be over southwest North Dakota where clearing continues. Snow will end by late afternoon/early evening, with ceilings eventually improving from southwest to northeast. && .BIS WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 PM CST /5 PM MST/ this evening for NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && SHORT TERM...JJS LONG TERM...JJS AVIATION...JJS
Hazardous weather outlook, Nov 17, 2:33 PM CST, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 233 PM CST Wed Nov 17 2021 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-182045- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 233 PM CST Wed Nov 17 2021 /133 PM MST Wed Nov 17 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight A High Wind Warning is in effect today. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Nov 17, 1:01 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
101 PM CST WED NOV 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM HIGH SUST WINDS 9 NW ALKABO 48.97N 104.00W
11/17/2021 M47 MPH DIVIDE ND MESONET
MESONET STATION CSBN8 30 W CROSBY.
&&
JJALocal storm report, Nov 17, 1:02 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
102 PM CST WED NOV 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM NON-TSTM WND GST 9 NW ALKABO 48.97N 104.00W
11/17/2021 M60 MPH DIVIDE ND MESONET
MESONET STATION CSBN8 30 W CROSBY.
&&
JJALocal storm report, Nov 17, 1:24 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
124 PM CST WED NOV 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM NON-TSTM WND GST 9 NW ALKABO 48.97N 104.00W
11/17/2021 M65 MPH DIVIDE ND MESONET
MESONET STATION CSBN8 30 W CROSBY.
&&
JJANearby
Wind Advisories in North Dakota, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.